Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 146, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 20, 2002, 4:40 PM CDT for DeSoto County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2002, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 20, 2002, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WUUS54 KMEG 202140 SVRMEM MSC033-202215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 440 PM CDT SAT JUL 20 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DESOTO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 515 PM CDT. * AT 431 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF HERNANDO...MOVING SOUTH AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 515 PM CDT INCLUDE... LEWISBURG... HERNANDO... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3496 8983 3494 9005 3475 9004 3479 8980
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:50 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 20, 2:50 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT SAT JUL 20 2002 ISOLATED AFTERNOON THUNDERSTORMS HAS SPROUTED UP ACROSS THE FORECAST AREA. EXPECT TO SEE THIS ACTIVITY BEGIN TO DIE OUT AFTER SUNSET. SUNDAY SHOULD BE MAINLY DRY ALTHOUGH THERE WILL BE SOME DIURNAL CONVECTION. SUNDAY NIGHT AND MONDAY APPEAR TO BE DRY. AVN MODEL SHOWING FRONTAL BOUNDARY TO APPROACH REGION MONDAY NIGHT INTO TUESDAY SO INCLUDED SLIGHT CHANCE POPS MONDAY NIGHT AND CHANCE POPS TUESDAY AND TUESDAY NIGHT. AVN ALSO INDICATES DRIER WEATHER FOR WEDNESDAY AND THURSDAY SO HAVE TAKEN RAIN OUT OF THE FORECAST FOR BOTH THOSE DAYS. PRELIMINARY NUMBERS MEM 75/94/77/95/77 221 MKL 71/93/73/93/73 221 JBR 73/94/74/94/75 210 TUP 72/92/73/93/74 221 .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.